CBS Slates 5 New Shows, Touts Stability

Nina-Tassler

As usual for CBS over the last few years, the network didn't have much room on its fall schedule and will launch just five new shows next season -- as well as bringing back the high-profile "Two and a Half Men."

Although network executives touted continued stability for its prime-time programming, Nina Tassler, president of CBS Entertainment, says: "We wanted to get more women [this year]".

In that vein, CBS adds another female-targeted comedy "2 Broke Girls" at 8:30 p.m., about two young women waitressing at a greasy spoon. It replaces "S#*! My Dad Says." The much-in-the-news "Two and a Half Men" continues with Ashton Kutcher replacing Charlie Sheen.

On Friday, a new medical drama about a neurosurgeon who receives moral guidance, "A Gifted Man," gets an 8 p.m. time period. "It has very strong female appeal," says Kelly Kahl, executive senior vice president, strategy for CBS Entertainment.

With the change to Kutcher from Sheen, CBS had few concerns that "Two and a Half Men" would not be back: "We worked under the assumption that we would have a show. We did have backup plans, but we didn't have to go there," says Kahl.

Thursday got a big revamped look with new shows -- comedy "How To Be a Gentleman," about an unusual friendship between a traditional, refined writer and an unrefined personal trainer, at 8:30 p.m. and drama "Person of Interest," about a presumed dead former-CIA agent who teams up with a mysterious billionaire, at 9 p.m.

"Person" replaces "CSI," at 9 p.m., which had been a top-rated show, but dropped in ratings in recent years. "CSI" now moves to Wednesday at 10 p.m. "We have stability at every hour," says Kahl.

CBS takes on new drama "Unforgettable" at 10 p.m. on Tuesday, about a police detective who can remember every single detail of her life. The show replaces "The Good Wife," which heads to Sunday at 9 p.m.

CBS made a rare move on Saturday -- in the hope of getting younger viewers -- and will air new episodes of "Rules of Engagement" at 8 p.m. This will be followed by a comedy block called "Comedy Time," where reruns of CBS comedies will play. It will be followed by two hours of "Crimetime Saturday" featuring reruns of CBS crime dramas.

Two mid-season shows are on deck: "Undercover Boss" will return, as well as a new police drama, "The Two-Two" from Robert DeNiro and Jane Rosenthal. CBS says it is only debuting seven drama pilots, all of which were good enough to be added to the schedule.

"We needed another night," jokes Tassler. "We needed a Schnrusday."

CBS Television Network 2011-'12 Prime-Time Fall Schedule

(N=New, NT=New Time, all times EST/PST)

Monday

8:00-8:30 p.m. How I Met Your Mother

8:30-9:00 p.m. 2 Broke Girls (N)

9:00-9:30 p.m. Two and a Half Men

9:30-10:00 p.m. Mike & Molly

10:00-11:00 p.m. Hawaii Five-0

Tuesday

8:00-9:00 p.m. NCIS

9:00-10:00 p.m. NCIS: Los Angeles

10:00-11:00 p.m.   Unforgettable (N)

Wednesday

8:00-9:00 p.m. Survivor: South Pacific

9:00-10:00 p.m. Criminal Minds

10:00-11:00 p.m.   CSI: Crime Scene Investigation(NT)

Thursday

8:00-8:30 p.m. The Big Bang Theory

8:30-9:00 p.m. How to Be a Gentleman (N)

9:00-10:00 p.m. Person of Interest (N)

10:00-11:00 p.m. The Mentalist

Friday

8:00-9:00 p.m. A Gifted Man (N)

9:00-10:00 p.m. CSI: NY

10:00-11:00 p.m. Blue Bloods

Saturday

8:00-8:30 p.m. Rules of Engagement (NT)

8:30-9:00 p.m. ComedyTime Saturday

9:00-10:00 p.m. CrimeTime Saturday

10:00-11:00 p.m. 48 Hours Mystery

Sunday

7:00-8:00 p.m. 60 Minutes

8:00-9:00 p.m. The Amazing Race

9:00-10:00 p.m. The Good Wife (NT)

10:00-11:00 p.m. CSI: Miami

Recommend (3) Print RSS